Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 210, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Sep 12, 2008, 8:17 PM CDT for Lucas County, Iowa. It took effect at Sep 13, 2008, 2:03 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 8:17 PM CDT (01:17 UTC)
- In effect from
- Sep 13, 2008, 2:03 AM CDT
- Expired
- Sep 16, 2008, 9:46 PM CDT
- In force
- 4 days
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 130117 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 817 PM CDT FRI SEP 12 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... .MODERATE TO LOCALLY HEAVY RAIN IS ANTICIPATED ACROSS THE CHARITON RIVER BASIN THROUGH EARLY SATURDAY MORNING. RAINFALL TOTALS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS TONIGHT. IAC117-140117- /O.NEW.KDMX.FL.W.0210.080913T1118Z-080915T1800Z/ /CHTI4.1.ER.080913T1118Z.080914T0000Z.080914T1800Z.NO/ 817 PM CDT FRI SEP 12 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 17.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. $$
17 follow-up statements
000 WGUS83 KDMX 130707 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 207 AM CDT SAT SEP 13 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...SOUTH FORK CHARITON RIVER... IAC007-185-140707- /O.EXT.KDMX.FL.W.0209.000000T0000Z-080914T1918Z/ /PRMI4.1.ER.080913T0543Z.080913T1200Z.080913T1918Z.NO/ 207 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 PM FRIDAY THE STAGE WAS 17.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. $$ IAC117-140706- /O.EXT.KDMX.FL.W.0210.080913T0703Z-080916T0210Z/ /CHTI4.1.ER.080913T0427Z.080914T0000Z.080915T0210Z.NO/ 207 AM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:30 AM SATURDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY NIGHT. $$
000 WGUS83 KDMX 131332 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 832 AM CDT SAT SEP 13 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... SOUTH FORK CHARITON RIVER... .LIGHT TO LOCALLY MODERATE RAIN WILL CONTINUE ACROSS SOUTHERN IOWA THROUGH AROUND MIDDAY TODAY. ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH ARE POSSIBLE ON TOP OF AN ALREADY VERY SATURATED SOIL. RIVER FLOODING IS EXPECTED TO CONTINUE FOR THE CEDAR CREEK AND CHARITON RIVER THROUGH SUNDAY MORNING. IAC123-125-141332- /O.EXT.KDMX.FL.W.0212.080913T1318Z-080915T0848Z/ /BSSI4.1.ER.080913T1246Z.080914T0000Z.080914T0848Z.NO/ 832 AM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY LATE SATURDAY AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY. $$ IAC007-185-141331- /O.EXT.KDMX.FL.W.0209.000000T0000Z-080914T2127Z/ /PRMI4.1.ER.080913T0544Z.080913T1800Z.080913T2127Z.NO/ 832 AM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 18.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 18.9 FEET BY LATE SATURDAY MORNING...AND QUICKLY FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON. $$ IAC117-141331- /O.CON.KDMX.FL.W.0210.000000T0000Z-080916T0210Z/ /CHTI4.1.ER.080913T0427Z.080914T0000Z.080915T0210Z.NO/ 832 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY NIGHT. $$
000 WGUS83 KDMX 132005 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 305 PM CDT SAT SEP 13 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... SOUTH FORK CHARITON RIVER... IAC123-125-142005- /O.EXT.KDMX.FL.W.0212.000000T0000Z-080915T0336Z/ /BSSI4.1.ER.080913T1236Z.080913T1900Z.080914T0336Z.NO/ 305 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 PM SATURDAY THE STAGE WAS 19.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY NIGHT. $$ IAC007-185-142004- /O.EXT.KDMX.FL.W.0209.000000T0000Z-080914T2124Z/ /PRMI4.1.ER.080913T0544Z.080913T1645Z.080913T2124Z.NO/ 305 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 AM SATURDAY THE STAGE WAS 18.8 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SATURDAY AFTERNOON. $$ IAC117-142004- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T0148Z/ /CHTI4.1.ER.080913T0427Z.080914T0000Z.080915T0148Z.NO/ 305 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:30 PM SATURDAY THE STAGE WAS 17.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. $$
000 WGUS83 KDMX 140131 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 831 PM CDT SAT SEP 13 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... SOUTH FORK CHARITON RIVER... IAC123-125-150131- /O.EXT.KDMX.FL.W.0212.000000T0000Z-080915T0612Z/ /BSSI4.1.ER.080913T1236Z.080914T0100Z.080914T0612Z.NO/ 831 PM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM SATURDAY THE STAGE WAS 19.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT SUNDAY. $$ IAC117-150130- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080915T2000Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080914T2000Z.NO/ 831 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM SATURDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY AFTERNOON. $$ IAC007-185-140201- /O.CAN.KDMX.FL.W.0209.000000T0000Z-080914T2124Z/ /PRMI4.1.ER.080913T0544Z.080913T1645Z.080913T2302Z.NO/ 831 PM CDT SAT SEP 13 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * AT 7:00 PM SATURDAY THE STAGE WAS 17.7 FEET. * FELL BELOW FLOOD STAGE AT 6:02 PM SATURDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.6 FEET BY MONDAY MORNING. $$
000 WGUS83 KDMX 140745 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 245 AM CDT SUN SEP 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... IAC123-125-150745- /O.EXT.KDMX.FL.W.0212.000000T0000Z-080915T1830Z/ /BSSI4.1.ER.080913T1236Z.080914T0200Z.080914T1830Z.NO/ 245 AM CDT SUN SEP 14 2008 ...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 AM SUNDAY THE STAGE WAS 18.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING. $$ IAC117-150744- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080915T2240Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080914T2240Z.NO/ 245 AM CDT SUN SEP 14 2008 ...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:30 AM SUNDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. $$
000 WGUS83 KDMX 141422 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 922 AM CDT SUN SEP 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... DRIER WEATHER IS IN THE FORECAST OVER THE NEXT SEVERAL DAYS WHICH SHOULD ALLOW THE CHARITON RIVER TO RETURN TO NORMAL LEVELS. IAC117-151422- /O.CON.KDMX.FL.W.0210.000000T0000Z-080915T2240Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080914T2240Z.NO/ 922 AM CDT SUN SEP 14 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:31 AM SUNDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON. $$ S
000 WGUS83 KDMX 141855 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 155 PM CDT SUN SEP 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... .DRY WEATHER OVER THE NEXT SEVERAL DAYS WILL ALLOW THE CHARITON RIVER AT CHARITON TO QUICKLY FALL BELOW ITS FLOOD STAGE. IAC117-151855- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T0112Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T0112Z.NO/ 155 PM CDT SUN SEP 14 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:15 PM SUNDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. $$ S
000 WGUS83 KDMX 142008 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 308 PM CDT SUN SEP 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-152008- /O.CON.KDMX.FL.W.0210.000000T0000Z-080916T0112Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T0112Z.NO/ 308 PM CDT SUN SEP 14 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 PM SUNDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY EVENING. $$
000 WGUS83 KDMX 150140 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 840 PM CDT SUN SEP 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-160140- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T0333Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T0333Z.NO/ 840 PM CDT SUN SEP 14 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY NIGHT. $$
000 WGUS83 KDMX 150905 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 405 AM CDT MON SEP 15 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-160905- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T1200Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T1200Z.NO/ 405 AM CDT MON SEP 15 2008 ...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM MONDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING. $$
000 WGUS83 KDMX 151447 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 947 AM CDT MON SEP 15 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-161447- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080917T0234Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T0234Z.NO/ 947 AM CDT MON SEP 15 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 AM MONDAY THE STAGE WAS 15.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS CRESTING NOW AND WILL FALL BELOW FLOOD STAGE BY MONDAY NIGHT. $$ S
000 WGUS83 KDMX 152148 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 448 PM CDT MON SEP 15 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-162148- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080917T0810Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T0810Z.NO/ 448 PM CDT MON SEP 15 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:15 PM MONDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY. $$
000 WGUS83 KDMX 160337 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1037 PM CDT MON SEP 15 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-170337- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080917T1800Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T1800Z.NO/ 1037 PM CDT MON SEP 15 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:15 PM MONDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON. $$
000 WGUS83 KDMX 160825 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 325 AM CDT TUE SEP 16 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-170825- /O.CON.KDMX.FL.W.0210.000000T0000Z-080917T1800Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T1800Z.NO/ 325 AM CDT TUE SEP 16 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:15 AM TUESDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY EVENING. $$
000 WGUS83 KDMX 161356 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 856 AM CDT TUE SEP 16 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-171356- /O.EXT.KDMX.FL.W.0210.000000T0000Z-080918T0100Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080917T0100Z.NO/ 856 AM CDT TUE SEP 16 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:15 AM TUESDAY THE STAGE WAS 16.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. $$ S
000 WGUS83 KDMX 162112 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 412 PM CDT TUE SEP 16 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-172112- /O.CON.KDMX.FL.W.0210.000000T0000Z-080918T0100Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080917T0100Z.NO/ 412 PM CDT TUE SEP 16 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 PM TUESDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY EVENING. $$
000 WGUS83 KDMX 170246 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 945 PM CDT TUE SEP 16 2008 ...THE FLOOD WARNING FOR THE CHARITON RIVER HAS BEEN CANCELLED... IAC117-170315- /O.CAN.KDMX.FL.W.0210.000000T0000Z-080918T0100Z/ /CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T2237Z.NO/ 945 PM CDT TUE SEP 16 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER AT CHARITON. * AT 9 PM TUESDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6 PM TUESDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:24 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 12, 3:24 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT FRI SEP 12 2008 .SHORT TERM /TONIGHT/... FAST SOUTHWESTERLY FLOW ALOFT CONTINUES TO PUMP MOISTURE NORTHEASTWARD FROM THE PACIFIC AND ULTIMATELY THE REMNANTS OF TROPICAL STORM LOWELL THAT MOVED THAT ARE CURRENTLY LOCATED OVER WESTERN TEXAS. UNSEASONABLY HIGH MOISTURE IS IN PLACE...WITH PWAT VALUES INCREASING TO WELL OVER 2 INCHES BY TONIGHT ACROSS THE SOUTHERN CWA. DEWPOINTS ACROSS THE CWA. AT THE SURFACE...DEWPOINTS CONTINUE TO POOL ALONG A SOUTHWEST TO NORTHEAST STATIONARY FRONT ASSOCIATED WITH A SFC LOW CENTERED OVER CENTRAL/EASTERN KS. WITH THE MAIN FLOW PARALLEL TO THIS FRONT...ABUNDANT MOISTURE IN PLACE...AND THE STRONGEST LIFT OVER THE CENTRAL/SOUTHERN CWA THIS EVENING INTO THE LATE NIGHT HOURS...THE LONG DURATION RAIN EVENT STILL ON TRACK. AT THIS TIME...RAIN HAS BEEN MAINLY MODERATE THROUGH THE AFTERNOON HOURS WITH MOST SITES AVERAGING A FEW TENTHS PER HOUR...WITH THE HEAVIEST RAIN STILL TO THE SOUTH OF THE CWA. AS THE UPPER WAVE EJECTS EASTWARD FROM THE CENTRAL/NORTHERN ROCKIES THIS EVENING AND LIFT IS ENHANCED BY THE RIGHT-ENTRANCE REGION OF THE UPPER JET STREAK EXPECT RAINFALL INTENSITY TO PICK UP ACROSS THE CENTRAL/SOUTHERN CWA. INSTABILITY ALSO TO INCREASE LATE TONIGHT AS AN APPROACHING JET STREAK HELPS TO STEEPEN MID LEVEL LAPSE RATES MAINLY ACROSS THE SOUTHEASTERN THIRD OF THE CWA. IN ADDITION...LATEST SATELLITE TRENDS WHERE LIFT IS STRONGER TO THE SOUTH...INDICATE UPWARDS OF AN INCH OR MORE PER HOUR RAINFALL RATES IN SOME AREAS. WITH WIDESPREAD AMOUNTS OF TWO TO FOUR INCHES OF RAIN EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AND POSSIBILITY FOR INCREASING RAINFALL RATES/EMBEDDED CONVECTION WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH DAYBREAK SATURDAY. .LONG TERM /SATURDAY-FRIDAY/... MODELS HAVE TRENDED TO A FASTER MOVEMENT OF THE RAIN SHIELD OUT OF OUR AREA SATURDAY MORNING...WITH MAX LIFT PROCESSES SHIFTING EAST AND NORTHEAST. SO HAVE LOWERED POPS...EXCEPT MAINTAINED HIGH PERCENTAGES IN THE FAR SOUTHEAST THROUGH THE DAY...AND LOWERED THE EXPECTED RAINFALL AMOUNTS. HOWEVER...SATURDAY WILL STILL BE MILD AND MUGGY AS WE AWAIT THE NEXT COLD FRONT WHICH IS NOW DELAYED ABOUT 6 HOURS AND WILL COME THROUGH LATE SATURDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH THE PASSAGE OF THE AN UPPER LEVEL TROUGH SUNDAY...BUT DIFFERENCES HAVE ARISEN ONCE AGAIN WITH THE EXACT PATH THE REMNANTS OF HURRICANE IKE WILL TAKE. THE GFS HAS SHIFTED THE PATH FARTHER NORTH...TAKING THE CENTER OVER ST LOUIS...AND GIVES OUR SOUTHEAST COUNTIES ADDITIONAL RAINFALL. HOWEVER...THE BULK OF OUR MODEL SUITE KEEPS ANY SIGNIFICANT RAIN THREAT FROM IKE REMNANTS SOUTHEAST OF OUR AREA. WE WILL KEEP A MODEST CHANCE OF RAIN FOR THE FAR SOUTHEAST SATURDAY NIGHT AND SUNDAY TO ALLOW FOR THE POSSIBILITY OF IKES PATH BRINGING RAIN THAT FAR NORTH. BEHIND THE COLD FRONT SUNDAY...NORTHWEST WINDS WILL INCREASE AND MAKE IT FEEL LIKE AUTUMN. TEMPERATURES WILL ONLY RISE 5 TO 10 DEGREES WHILE THE AIRMASS DRIES OUT QUITE A BIT. WILL BE SETTING UP FOR A CHILLY NIGHT SUNDAY NIGHT AS THE RIDGE BUILDS IN. SFC HIGH PRESSURE SLOWLY MOVES EAST ACROSS THE REGION EARLY NEXT WEEK...AND BY THE MIDDLE OF THE WEEK THE UPPER LEVEL RIDGE IS SUPPOSED TO BUILD OVER THE CENTRAL CONUS. THIS WILL FAVOR A WARMER AND DRY PATTERN. SO HAVE TRENDED DAYTIME TEMPERATURES UP A FEW DEGRESS...BUT NOT AS WARM AS THE GFS GUIDANCE WOULD SUGGEST. WILL STILL HAVE SEASONALLY COOL NIGHTS IN THE MID 40S TO MID 50S. && .AVIATION...12/18Z RAIN CONTINUE TO PROGRESS NORTHWARD HAVING ALREADY MOVED INTO KDSM/KOTM...AND EXPECTED TO PUSH INTO KFOD/KALO/KMCW THIS AFTERNOON INTO THE EVENING HOURS. HEAVIEST PRECIPITATION EXPECTED TO IMPACT THE KOTM/KDSM LOCATIONS...BUT MAY SNEAK INTO KALO AS WELL. CIGS CONTINUE TO FLUCTUATE BETWEEN IFR/MVFR SO HAVE TRIED TO CAPTURE THAT IN THE TAFS...WITH VSBYS MAINLY IN THE MVFR RANGE WHERE IT IS RAINING AND VFR WHERE IT REMAINS DRY. ENDED PRECIP MAINLY TOWARD DAYBREAK...BUT DO EXPECT LOW STRATUS TO LINGER THROUGH THE MORNING AT MOST LOCATIONS. SCALED BACK MENTION OF THUNDER ONLY TO KOTM...WHERE MODELS NOW PROJECTING THE BETTER AXIS OF INSTABILITY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SERN HALF OF FORECAST AREA THIS AFTERNOON AND TONIGHT. && SHORT TERM/AVIATION...ALBRECHT LONG TERM...MOYER
Hazardous weather outlook, Sep 12, 4:11 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT FRI SEP 12 2008 IAZ049-050-060>062-071>075-081>086-092>097-132115- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 411 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT RAIN AND A FEW THUNDERSTORMS CAN BE EXPECTED TONIGHT. MANY OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL...WHICH MAY OCCUR FOR PROLONGED PERIODS OF TIME. AN ADDITIONAL ONE TO THREE INCHES OF RAIN MAY FALL THROUGH DAYBREAK SATURDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO SATURDAY AS WELL...THOUGH ANY THUNDERSTORMS AND MODERATE RAIN WILL BE LIMITED TO AREAS SOUTHEAST OF TAMA TO CHARITON. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS RATHER LOW...HOWEVER REPORTS OF FLOODING OR MEASURED HEAVY RAIN ACCUMULATIONS ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-132115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- 411 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON NORTHWEST OF FORT DODGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 9:16 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Marion, Warren | 119 min |
| Sep 12, 11:24 PM CDT | Flash Flood Warning | DMX | Lucas | 2 hr |
| Sep 13, 12:07 AM CDT | River Flood Warning | DMX | Taylor | 6 hr |
| Sep 13, 2:54 AM CDT | Flash Flood Warning | DMX | Davis | 6 hr |
| Sep 13, 6:18 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 24 hr |
| Sep 13, 8:47 AM CDT | Areal Flood Warning | DMX | Davis | 11 hr |
| Sep 13, 8:55 AM CDT | Areal Flood Warning | DMX | Lucas | 11 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.